MAUDE Adverse Event Report: Medline Industries, LP MEDLINE; PENCIL,CAUTERY,PUSHBUTTON,STERILE,LF,SS

Medline Industries, LP MEDLINE; PENCIL,CAUTERY,PUSHBUTTON,STERILE,LF,SS
Catalog Number ESPB3000Z
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code Skin Burning Sensation (4540)
Date of Event 10/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "we have had yet another burn in the or on 10/9/2023.This was a surgeon burn.No patient harm.".
 
Additional Manufacturer Narrative
The customer reported a burn in the or on 10/9/2023 and that this was a surgeon burn with no patient harm; according to the customer, while using the cautery pencil the surgeon felt a burning sensation on the "index finger through the glove" but "no skin burn," changed the gloves, and was able to complete the procedure.Medline quality received a sample for evaluation, and visual inspection was conducted with the provided sample; it was found that the sample was burned.At this time, the reported concern was confirmed, as the item had sign of burn, and the suspected root cause is undetermined at this time.A retrospective review of the past year for this product indicated that there have been one prior complaints in regard to this issue, and the division will continue to monitor the issue for trending.There were no reports of death, serious injury, medical intervention, or follow up care.It has been determined that the reported event could cause or contribute to serious injury if it were to occur again.In an abundance of caution, this is a reportable event.If additional information becomes available this report will be reopened and reevaluated.This medical device report (mdr) is being submitted as part of retrospective review activities, which include review of historical data in accordance with regulations at 21 cfr part 803.The information included in this mdr reflects the information reasonably known to the manufacturer at the time of this retrospective review and submission.

Brand Name
MEDLINE
Common Device Name
PENCIL,CAUTERY,PUSHBUTTON,STERILE,LF,SS
Manufacturer (Section D)
Medline Industries, LP
three lakes drive
northfield IL 60093 -275
Manufacturer Contact
sangameswaran saravanakumar
three lakes drive
northfield, IL 60093--275
MDR Report Key50818341
Report Number1417592-2026-44611
Device Sequence Number10218683
Product Code GEI
UDI-Device Identifier30080196775938
UDI-Public30080196775938
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial
Report Date (Section B) 09/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberESPB3000Z
Device Lot Number09523020027
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer10/20/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2023
Initial Report FDA Received Date09/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown